Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 294, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 2019, 11:03 PM CDT for Rogers County, Tulsa County, Washington County, Oklahoma. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2019, 11:03 PM CDT (04:03 UTC)
- Expired
- Aug 26, 2019, 11:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 11:16 PM CDT | HAIL 1 | Collinsville, OK | MOSTLY QUARTER SIZE HAIL FELL FOR 2 MINUTES. |
| Aug 26, 11:29 PM CDT | HAIL 1.5 | Collinsville, OK | HAIL STARTED AT 1 INCH, INCREASED TO 1.5 INCHES BRIEFLY AND THEN REDUCED TO 1.25 INCHES. TIME IS ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
488 WUUS54 KTSA 270403 SVRTSA OKC131-143-147-270445- /O.NEW.KTSA.SV.W.0294.190827T0403Z-190827T0445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 1103 PM CDT Mon Aug 26 2019 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... West central Rogers County in northeastern Oklahoma... Southwestern Washington County in northeastern Oklahoma... Northeastern Tulsa County in northeastern Oklahoma... * Until 1145 PM CDT. * At 1102 PM CDT, a severe thunderstorm was located 3 miles northeast of Skiatook, moving southeast at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Tulsa... Owasso... Skiatook... Catoosa... Collinsville... Sperry... Oologah... Vera... PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for damaging winds. People outside should move immediately to shelter inside a strong building. Stay away from windows. && LAT...LON 3645 9567 3616 9576 3630 9600 3650 9600 TIME...MOT...LOC 0402Z 298DEG 23KT 3639 9595 HAIL...0.88IN WIND...60MPH $$
1 follow-up statement
318
WWUS54 KTSA 270430
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1130 PM CDT Mon Aug 26 2019
OKC143-147-270439-
/O.CAN.KTSA.SV.W.0294.000000T0000Z-190827T0445Z/
Washington OK-Tulsa OK-
1130 PM CDT Mon Aug 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON AND
NORTHEASTERN TULSA COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3645 9567 3616 9576 3623 9582 3639 9581
3640 9579 3642 9579 3642 9580 3647 9580
TIME...MOT...LOC 0429Z 298DEG 23KT 3631 9576
$$
OKC131-270445-
/O.CON.KTSA.SV.W.0294.000000T0000Z-190827T0445Z/
Rogers OK-
1130 PM CDT Mon Aug 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WEST CENTRAL ROGERS COUNTY...
At 1129 PM CDT, a severe thunderstorm was located 5 miles northeast
of Owasso, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Owasso... Catoosa...
Oologah...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3645 9567 3616 9576 3623 9582 3639 9581
3640 9579 3642 9579 3642 9580 3647 9580
TIME...MOT...LOC 0429Z 298DEG 23KT 3631 9576
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:01 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 26, 9:01 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 901 PM CDT Mon Aug 26 2019 .DISCUSSION... Severe thunderstorms continue to develop in the vicinity of the cold front that is advancing into northeast Oklahoma at this hour. The front is currently near a Copan to Red Rock line. The airmass just in advance of the cold front is still uncapped with surface based cape running in the vicinity of 5000 J/kg. Still the potential for a tornado over the next hour or so across northeast Oklahoma if any of the discrete cells can stay rooted along the surface boundary. As the cap strengthens over the next few hours the activity will become more elevated as the cold front spreads south. Still expecting a cluster of storms to develop overnight across southern portions of the area as the low level jet increases. Have made some adjustments to pops for Tonight to reflect current trends in short-term model guidance. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10
Hazardous weather outlook, Aug 26, 4:52 PM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Mon Aug 26 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Mon Aug 26 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 6 PM.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Generally along and north of a line from
McAlester Oklahoma to Fort Smith Arkansas.
ONSET...After 6 PM.
AREA AT GREATEST RISK...Northeast Oklahoma.
FLASH FLOOD.
RISK...Limited.
AREA...Along and north of Interstate 40.
ONSET...After 9 PM.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Hot and humid conditions continue late this afternoon with
dangerous heat index values for much of eastern Oklahoma
and west central Arkansas into the evening. Please follow
heat safety rules if you must be outside this afternoon and
early evening.
Storms will develop or spread into northeast Oklahoma by early
evening associated with an approaching cold front. Strong
instability and sufficient wind shear will support the risk
for severe weather. Damaging winds and large hail will be
possible with the initial storms during the evening. The
initial storms may also pose a limited risk of tornadoes, mainly
across northeast Oklahoma. Storms will expand in coverage
through the evening hours with the severe weather hazard
transitioning toward localized damaging winds by late evening
and overnight. The severe weather coverage will gradually wane
during the early morning hours on Tuesday.
Additionally, locally heavy rainfall is likely and may result
in flooding concerns for portions of eastern Oklahoma and
northwest Arkansas that have received recent excessive rains.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY through SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storms may be ongoing early Tuesday with the focus pushing
into southeast Oklahoma and west central Arkansas. Additional
storms may develop Tuesday night into early Wednesday as the
cold front makes only slow progress southward. The continued
chances for showers and storms will raise the potential for
additional heavy rainfall and associated flooding concerns.
A brief dry period is forecast for later this week with
thunderstorm chances returning next weekend.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 26, 10:16 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1016 PM CDT Mon Aug 26 2019
OKZ054-055-270400-
Osage OK-Washington OK-
1016 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND SOUTHERN
WASHINGTON COUNTIES UNTIL 1100 PM CDT...
At 1016 PM CDT, a strong thunderstorm was located 4 miles north of
Barnsdall, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Skiatook... Barnsdall...
Ramona... Ochelata...
Avant... Pershing...
Nelagoney... Tallant...
Wolco...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3663 9581 3661 9581 3642 9598 3642 9600
3640 9600 3637 9603 3656 9631 3671 9620
TIME...MOT...LOC 0316Z 286DEG 21KT 3663 9619Local storm report, Aug 26, 10:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST PRYOR 36.31N 95.32W
08/26/2019 M58 MPH MAYES OK MESONET
MEASURED 58MPH WIND GUST AT PRYOR MESONET SITE.
&&
SNIDERLocal storm report, Aug 26, 10:29 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM TSTM WND DMG 7 W ADAIR 36.44N 95.40W
08/26/2019 MAYES OK EMERGENCY MNGR
3 POWER POLES DOWN ACROSS HIGHWAY 28 BETWEEN 426/427
&&
SNIDERLocal storm report, Aug 26, 10:32 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG 1 NW ADAIR 36.45N 95.28W
08/26/2019 MAYES OK EMERGENCY MNGR
MULTIPLE TREES DOWN NORTH AND WEST OF ADAIR.
&&
SNIDERSpecial weather statement, Aug 26, 10:52 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1052 PM CDT Mon Aug 26 2019
OKZ054-060-270415-
Tulsa OK-Osage OK-
1052 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND NORTH
CENTRAL TULSA COUNTIES UNTIL 1115 PM CDT...
At 1052 PM CDT, a strong thunderstorm was located near Skiatook,
moving southeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Skiatook...
Sperry... Turley...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3645 9600 3642 9600 3643 9587 3642 9582
3622 9595 3637 9625 3648 9613
TIME...MOT...LOC 0352Z 304DEG 25KT 3639 9604Local storm report, Aug 26, 10:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1055 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM NON-TSTM WND DMG GROVE 36.59N 94.77W
08/26/2019 DELAWARE OK BROADCAST MEDIA
LOCAL MEDIA DISCOVERED POWER POLE DOWN NEAR GROVE. TIME
IS ESTIMATED BY RADAR.
&&
SNIDERThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:05 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Aug 26, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Aug 26, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| Aug 26, 7:47 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 43 min |
| Aug 26, 8:01 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Aug 26, 8:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 52 min |
| Aug 26, 8:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| Aug 26, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Aug 26, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 50 min |
| Aug 26, 8:57 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| Aug 26, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 42 min |
| Aug 26, 9:17 PM CDT | Tornado Warning | TSA | Nowata, Rogers | 17 min |
| Aug 26, 9:19 PM CDT | Tornado Warning | TSA | Ottawa | 19 min |
| Aug 26, 9:37 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 53 min |
| Aug 26, 9:39 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 51 min |
| Aug 26, 9:48 PM CDT | Special Weather Statement | TSA | Nowata | 42 min |
| Aug 26, 10:05 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 25 min |
| Aug 26, 10:16 PM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Aug 26, 10:23 PM CDT | Areal Flood Advisory | TSA | Delaware, Ottawa | 2 hr |
| Aug 26, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 48 min |
| Aug 26, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 47 min |
| Aug 26, 10:52 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| Aug 26, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 45 min |
| Aug 26, 11:01 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes | 119 min |
| Aug 26, 11:06 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes | 3 hr |
| Aug 26, 11:17 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 43 min |
| Aug 26, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 49 min |
| Aug 26, 11:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 47 min |
| Aug 26, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 47 min |
| Aug 26, 11:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 44 min |
| Aug 26, 11:50 PM CDT | Special Weather Statement | TSA | Rogers | 25 min |
| Aug 27, 12:07 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Mayes, Rogers, Wagoner | 3 hr |
| Aug 27, 12:17 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah, Wagoner | 43 min |
| Aug 27, 12:33 AM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Aug 27, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Muskogee, Sequoyah | 46 min |
| Aug 27, 12:49 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah, Wagoner | 3 hr |
| Aug 27, 1:11 AM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 3 hr |
| Aug 27, 1:23 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 52 min |
| Aug 27, 1:51 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 39 min |
| Aug 27, 2:10 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 3 hr |
| Aug 27, 2:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Aug 27, 2:55 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Aug 27, 3:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 55 min |
| Aug 27, 4:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.